Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 5, NWS Norman, OK

April 11, 202043 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 11, 2020, 2:09 PM CDT for 43 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 12, 2020, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2020, 2:09 PM CDT (19:09 UTC)
In effect from
Apr 12, 2020, 1:00 PM CDT
Expired
Apr 12, 2020, 10:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK
All 51 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-376 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

412 
WWUS74 KOUN 111909
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
209 PM CDT Sat Apr 11 2020

OKZ004>025-027>029-033>039-044-045-TXZ083>090-120315-
/O.NEW.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton-
Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-
Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, 
Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
209 PM CDT Sat Apr 11 2020

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central and western Oklahoma and northern 
  Texas, with the strongest winds in western Oklahoma.

* WHEN...From 1 PM to 10 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

Zwink

$$
4 follow-up statements
515 
WWUS74 KOUN 120325
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1025 PM CDT Sat Apr 11 2020

OKZ004>025-027>029-033>039-044-045-TXZ083>090-121130-
/O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton-
Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-
Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, 
Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
1025 PM CDT Sat Apr 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, northern, northwest, southern, 
  southwest and western Oklahoma and northern Texas.

* WHEN...From 1 PM to 10 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
985 
WWUS74 KOUN 120823
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
323 AM CDT Sun Apr 12 2020

OKZ004>025-027>029-033>038-TXZ083-122130-
/O.NEW.KOUN.FZ.W.0001.200413T0300Z-200413T1500Z/
/O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, and Quanah
323 AM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
MONDAY...

* WHAT...For the Wind Advisory, north winds 30 to 40 mph with
  gusts up to 55 mph expected. For the Freeze Warning, sub-
  freezing temperatures between 27 and 32 expected Monday 
  morning.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma and northern Texas.

* WHEN...For the Wind Advisory, from 1 PM this afternoon to 10 PM
  CDT this evening. For the Freeze Warning, from 10 PM this
  evening to 10 AM CDT Monday. 

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Later tonight, frost and freeze conditions will kill crops, 
  other sensitive vegetation and possibly damage unprotected 
  outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OKZ026-030-122130-
/O.NEW.KOUN.FZ.W.0001.200413T0300Z-200413T1500Z/
Lincoln-Pottawatomie-
Including the cities of Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, and Shawnee
323 AM CDT Sun Apr 12 2020

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
MONDAY...

* WHAT...Sub-freezing temperatures with a low temperature between
  30 and 32 expected.

* WHERE...Lincoln and Pottawatomie Counties.

* WHEN...From 10 PM this evening to 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OKZ039-044-045-TXZ084>090-122130-
/O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/
Stephens-Cotton-Jefferson-Foard-Wilbarger-Wichita-Knox-Baylor-
Archer-Clay-
Including the cities of Duncan, Walters, Temple, Waurika, 
Ringling, Ryan, Crowell, Vernon, Sheppard AFB, Wichita Falls, 
Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City,
Scotland, and Henrietta
323 AM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Oklahoma, Cotton, Jefferson and Stephens Counties. 
  In Texas, Baylor, Archer, Foard, Wilbarger, Wichita, Knox and 
  Clay Counties.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

..speg.
894 
WWUS74 KOUN 121527
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1027 AM CDT Sun Apr 12 2020

OKZ004>025-027>029-033>038-TXZ083-122330-
/O.CON.KOUN.FZ.W.0001.200413T0300Z-200413T1500Z/
/O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, and Quanah
1027 AM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT MONDAY...

* WHAT...For the Wind Advisory, north winds 30 to 40 mph with 
  gusts up to 55 mph expected. For the Freeze Warning, sub- 
  freezing temperatures between 27 and 32 expected Monday 
  morning.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma and northern Texas.

* WHEN...For the Wind Advisory, from 1 PM this afternoon to 10 
  PM CDT this evening. For the Freeze Warning, from 10 PM this 
  evening to 10 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Later tonight, frost and freeze conditions will kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OKZ026-030-122330-
/O.EXB.KOUN.WI.Y.0005.200412T1900Z-200413T0300Z/
/O.CON.KOUN.FZ.W.0001.200413T0300Z-200413T1500Z/
Lincoln-Pottawatomie-
Including the cities of Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, and Shawnee
1027 AM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT MONDAY...

* WHAT...For the Wind Advisory, north winds 30 to 40 mph with
  gusts up to 50 mph expected. For the Freeze Warning, sub- 
  freezing temperatures between 27 and 32 expected Monday morning.

* WHERE...Lincoln and Pottawatomie Counties.

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 
  AM CDT Monday. For the Wind Advisory, from 2 PM this afternoon 
  to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Later tonight, frost and freeze conditions will kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OKZ031-032-040>042-046-050-122330-
/O.EXB.KOUN.WI.Y.0005.200412T1900Z-200413T0300Z/
Seminole-Hughes-Garvin-Murray-Pontotoc-Carter-Love-
Including the cities of Seminole, Wewoka, Holdenville, Wetumka, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Ardmore, 
Marietta, and Thackerville
1027 AM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

* WHAT...For the Wind Advisory, north winds 25 to 35 mph with 
  gusts up to 45 mph expected. For the Freeze Warning, sub- 
  freezing temperatures between 27 and 32 expected Monday morning.

* WHERE...Seminole, Hughes, Garvin, Murray, Pontotoc, Carter and 
  Love Counties.

* WHEN...From 2 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Later tonight, frost and freeze conditions will kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ039-044-045-TXZ084>090-122330-
/O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/
Stephens-Cotton-Jefferson-Foard-Wilbarger-Wichita-Knox-Baylor-
Archer-Clay-
Including the cities of Duncan, Walters, Temple, Waurika, 
Ringling, Ryan, Crowell, Vernon, Sheppard AFB, Wichita Falls, 
Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City,
Scotland, and Henrietta
1027 AM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Oklahoma, Cotton, Jefferson and Stephens Counties. 
  In Texas, Baylor, Archer, Foard, Wilbarger, Wichita, Knox and 
  Clay Counties.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
751 
WWUS74 KOUN 130312
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1012 PM CDT Sun Apr 12 2020

OKZ004>030-033>038-TXZ083-131115-
/O.EXP.KOUN.WI.Y.0005.000000T0000Z-200413T0300Z/
/O.CON.KOUN.FZ.W.0001.000000T0000Z-200413T1500Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Harmon-Greer-Kiowa-Jackson-Tillman-
Comanche-Hardeman-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Hollis, Mangum, 
Granite, Hobart, Snyder, Altus, Frederick, Lawton, and Quanah
1012 PM CDT Sun Apr 12 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 29.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma and northern Texas.

* WHEN...Until 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OKZ031-032-039>042-044>046-050-TXZ084>090-130415-
/O.EXP.KOUN.WI.Y.0005.000000T0000Z-200413T0300Z/
Seminole-Hughes-Stephens-Garvin-Murray-Pontotoc-Cotton-Jefferson-
Carter-Love-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Seminole, Wewoka, Holdenville, Wetumka, 
Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, 
Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Marietta, 
Thackerville, Crowell, Vernon, Sheppard AFB, Wichita Falls, 
Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City,
Scotland, and Henrietta
1012 PM CDT Sun Apr 12 2020

...WIND ADVISORY HAS EXPIRED...

Most wind speeds have dropped below 30 mph. Therefore, the wind
advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 11, 1:53 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 11, 1:53 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
153 PM CDT Sat Apr 11 2020

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 121 PM CDT Sat Apr 11 2020

Moisture advection and destabilization continues through the
region, in particular through western Oklahoma and western north
Texas. The airmass in western north Texas has been relatively
unmodified from the morning storms. These storms have not been as
widespread and have remained mostly south of the CWA, and is now
impacting the far southeast Oklahoma counties with rain,
lightning, and some small hail.

Out in western Texas and the Texas Panhandle, visible satellite
show cumulus towers developing and bubbling up. The environment in
the area is a bit concerning, with increasing CAPE throughout the
area. CAMs soundings indicate plenty of low level instability
(SBCAPE & MLCAPE > 2000 J/kg), and a curved hodograph with strong
enough low level shear (SFC-1km Shear > 20kts, SRH > 300 in
areas). The possibility is there for isolated supercells with all
hazards possible: large hail, severe winds, and a possible
tornado. There are a few failure modes to watch out for. If these
storms do not remain surface based, tornado chances will drop
however the hail and wind threat will remain. Also currently the
visible satellite looks a bit junky, which may limit the severity
if the storms continue to remain unorganized.

As these storms exit the area into Sunday, winds will increase
significantly as the strong cold front enters northwestern Oklahoma.
Winds will intensify to a sustained greater than 35mph, with gusts
possible in the 40-50mph range. With these high winds, a wind
advisory will be issued for most of western into central Oklahoma,
as well as parts of western north Texas.

Zwink

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 121 PM CDT Sat Apr 11 2020

Behind the cold front, much colder air will result in significant
temperature drops in the region, with many areas dropping below
freezing throughout northern, central, and western Oklahoma. With it
being mid April and the chance for a late season freeze, a Freeze
warning will likely be issued as the event gets closer. Late Monday
into Tuesday, a shortwave trough moves through the area in
conjunction with some Pacific midlevel moisture, which will result
in widespread precipitation. With the deep cold airmass in place,
there is a chance for snow throughout northwestern Oklahoma and
parts of central Oklahoma. Accumulations will likely be limited by
ground temperatures, however model soundings indicate heavy snow may
be possible in some areas which might overcome the warm ground
temperatures.

Cold temperatures are expected to linger until Wednesday, where
temperatures will gradually warm up through the remainder of the
week. Next chance of precipitation appears to be late next week with
an approaching upper level cyclone.

Zwink

&&

.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Sat Apr 11 2020

Much of the area continue to see MVFR ceilings this afternoon and
this is likely to continue as gusty south winds continue to pull
moisture northward. There will be a chance for TSRA at most sites
this afternoon and tonight before things clear out after 09Z.
Strong cold front will impact WWR before end of forecast period
with wind gusts of 35 to 40kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  75  31  48 /  40  30   0  10
Hobart OK         54  72  30  48 /  40  10   0  10
Wichita Falls TX  59  76  34  52 /  40  20   0  10
Gage OK           48  62  25  46 /  20  10   0  10
Ponca City OK     57  72  29  49 /  30  50   0  10
Durant OK         59  75  35  53 /  60  80   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...50
LONG TERM....50
AVIATION...30
Hazardous weather outlook, Apr 11, 11:45 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1145 AM CDT Sat Apr 11 2020

OKZ004>048-050>052-TXZ083>090-121645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1145 AM CDT Sat Apr 11 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Severe storms are possible across the area this afternoon and
tonight with an Enhanced risk in parts of far southwest Oklahoma
and western north Texas.

Location...
The Enhanced risk is southwest of a line from Mangum and Frederick
Oklahoma to Electra and Dundee Texas. There is a Slight risk
along and southwest of a line from near Cherokee and Perry, to
Stillwater Oklahoma.

Impacts...
Hail up to the size of baseballs.
Damaging wind gusts of 70 to 80 mph.
An isolated tornado or two across southwest Oklahoma and western
north Texas.

Timing...
This afternoon into early Sunday, with the most likely time
after 3 pm.

Discussion...
Elevated strong to severe storms will be possible this afternoon
mainly south of I-40. Hail up to the size of golf balls will be
possible.

Additional storms could develop near a dryline that will be near
the western border of Oklahoma and western north Texas late this
afternoon. This activity could be more surfaced based with large
hail and damaging winds possible. A tornado may also be possible,
especially near the dryline and any outflow boundaries left over
from earlier storms across southwest Oklahoma and western north
Texas.

Strong to severe storms will remain possible overnight into early
Sunday with large hail and damaging wind gusts the main concerns.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations through
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Ongoing showers and thunderstorms are expected across portions of
the area Sunday morning and will continue to be possible into
Sunday afternoon before shifting east of the area. Some of these
storms could be strong to severe. The risk for severe storms is
generally along and east of a line from Enid and El Reno, to
Chickasha and Duncan Oklahoma. Large hail and damaging winds will
be the main concerns.

.Wind...
Strong northerly winds are expected behind a cold front that will
move across the area Sunday. Wind gusts of 40 to 55 mph will be
likely. However, some locations could experience wind gusts of
around 60 mph or higher. There are still some uncertainties of
just how strong and the timing of the stronger winds but Sunday
will be windy everywhere. Take steps to secure outdoor furniture
and equipment.

.Cold Weather...
Much colder air will move into the region behind the cold front
Sunday affecting temperatures for the first half of next week.
Temperatures at or below freezing will be possible in some areas
Sunday, Monday, and Tuesday nights with Sunday night being the
coldest and most widespread with the freezing temperatures. Take
steps this weekend to protect sensitive and tender vegetation.

The cold temperatures will also combine with the wind Sunday
night leading to even colder wind chills. Wind chill values in the
teens will be possible in some locations.

.Winter Weather...
Snow will be possible in parts of northern, western, and central
Oklahoma and western north Texas Monday night into Tuesday
morning. Some snow accumulation of less than an inch could be
possible in parts of western Oklahoma. However, the warm ground
will likely mean any accumulation would occur on grassy or
elevated surfaces and would likely melt quickly.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 11, 1:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
158 PM CDT Sat Apr 11 2020

OKZ037-038-044-TXZ086-111930-
Tillman OK-Cotton OK-Comanche OK-Wichita TX-
158 PM CDT Sat Apr 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...west
central Cotton...southwestern Comanche and northwestern Wichita
Counties Until 230 PM CDT...

AT 154 PM CDT, a strong thunderstorm was located 6 miles south of
Hollister, moving northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3418 9895 3421 9895 3421 9896 3420 9897
      3421 9897 3422 9899 3422 9900 3427 9907
      3452 9872 3428 9843 3413 9889
TIME...MOT...LOC 1854Z 235DEG 41KT 3425 9887

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:58 PM CDTSpecial Weather StatementOUNTillman32 min
Apr 11, 2:00 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman45 min
Apr 11, 2:41 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens49 min
Apr 11, 3:12 PM CDTSevere Thunderstorm WarningOUNStephens27 min
Apr 11, 3:21 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, McClain, Murray, Stephens39 min
Apr 11, 3:24 PM CDTSpecial Weather StatementOUNAlfalfa36 min
Apr 11, 3:55 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc23 min
Apr 11, 4:59 PM CDTSpecial Weather StatementOUNHarmon31 min
Apr 11, 5:00 PM CDTSpecial Weather StatementOUNPontotoc30 min
Apr 11, 5:55 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon50 min
Apr 11, 6:11 PM CDTTornado WarningOUNHarmon14 min
Apr 11, 6:17 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson43 min
Apr 11, 6:46 PM CDTSevere Thunderstorm WarningOUNJackson44 min
Apr 11, 6:49 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson41 min

Nearby

Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.